Early in the day yesterday I started having a pain behind my right eye. I took some ibuprophen and it didn't seem to help much. It wasn't a debilitating pain, so I went thru my day. When I got home in the evening, my husband asked me what happened to my eye. When I looked in the mirror, it was all red and bloodshot from the iris to the edge (Opposite my nose). It looks swollen also, but only in the bloodshot area of the eye. There is still pain, mostly when I blink or move that eye.
I also have Crohn's disease, and COPD. Medications I'm taking are accolate and guafinex (mucous thinner), occasional ibuprophen, vitamins and I'm currently on the nicoderm CQ patch, just finishing up step one:)
Since it's the weekend, do you think this warrants a trip to the ER or could it wait till Monday?
Thanks for any help you can give me.
Without examining you it is difficult to know for sure what you have.
People with conditions like Crohn's disease are predisposed to get inflammation in the eye known as "uveitis". This can cause redness, pain, light sensitivity and reduced vision. Sometimes it can occur with only some of these symptoms and sometimes it can occur without symptoms. This condition may require treatment with steroid drops.
Some other possibilities may be an early infection (pink eye), a small localized hemorrhage (subconjunctival hemorrhage), or trauma.
I cannot advise you about a time course for further evaluation. You should be able to call someone in you area and describe your symptoms to him.
This information is provided for educational purposes only. Please consult with your physician for diagnostic and treatment options.
HFHS MD - NI
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.